Alert archive / Oregon / High Wind Warnings in 2023

High Wind Warning 4, NWS Pendleton, OR

January 8, 2023Umatilla County, Oregon

NWS Pendleton, OR issued this high wind warning at Jan 8, 2023, 1:57 PM PST for Umatilla County, Oregon. It took effect at Jan 9, 2023, 4:00 AM PST. It was in force for 11 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 8, 2023, 1:57 PM PST (21:57 UTC)
In effect from
Jan 9, 2023, 4:00 AM PST
Expired
Jan 9, 2023, 2:43 PM PST
In force
11 hr
Issued by
NWS Pendleton, OR

County Umatilla County, OR

The radar

The Pendleton radar (KPDT), 14 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 5:31 AM PSTNON-TSTM WND GST 634 Ene Mission, ORMESONET STATION AS881 PENDLETON.
Jan 9, 5:31 AM PSTNON-TSTM WND GST 634 Ene Mission, ORMESONET STATION AS881 PENDLETON.
Jan 9, 6:07 AM PSTNON-TSTM WND GST 656 Sse Mission, ORMESONET STATION OD184 I84 WB AT CABBAGE HILL MP222.35.
Jan 9, 6:07 AM PSTNON-TSTM WND GST 656 Sse Mission, ORMESONET STATION OD184 I84 WB AT CABBAGE HILL MP222.35.
Jan 9, 6:51 AM PSTNON-TSTM WND GST 606 Sse Mission, ORMESONET STATION OD182 I84 WB AT CABBAGE HILL MP220.83.
Jan 9, 7:15 AM PSTNON-TSTM WND GST 694 Ene Mission, ORMESONET STATION AS881 PENDLETON.
Jan 9, 7:20 AM PSTNON-TSTM WND GST 759 S Pilot Rock, ORMESONET STATION PC321 BLUE GULCH.
Jan 9, 8:17 AM PSTNON-TSTM WND GST 706 Sse Mission, ORMESONET STATION OD184 I84 WB AT CABBAGE HILL MP222.35.
Jan 9, 8:31 AM PSTNON-TSTM WND GST 715 Sse Mission, ORMESONET STATION OD181 I84 WB AT MISSION MP219.61.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2023-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2023-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

815 
WWUS76 KPDT 082157
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
157 PM PST Sun Jan 8 2023

ORZ507-090700-
/O.NEW.KPDT.HW.W.0004.230109T1200Z-230110T0000Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the city of Pilot Rock
157 PM PST Sun Jan 8 2023

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST MONDAY ALONG
THE BASE OF THE OREGON BLUE MOUNTAINS...

* WHAT...Southeast winds 35 to 45 mph with gusts 55 to 65 mph 
  expected along the base of the Blue Mountains.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...From 4 AM to 4 PM PST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest winds are expected along the 
  base and slopes of the Blue Mountains. Routes affected include 
  Interstate 84, Highway 11, and Highway 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ508-090700-
/O.NEW.KPDT.WI.Y.0003.230109T1200Z-230110T0000Z/
Foothills of the Southern Blue Mountains of Oregon-
Including the cities of Heppner, Condon, and Fossil
157 PM PST Sun Jan 8 2023

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Foothills of the Southern Blue Mountains of Oregon.

* WHEN...From 4 AM to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ049-090700-
/O.NEW.KPDT.WI.Y.0003.230109T1200Z-230110T0000Z/
Grande Ronde Valley-
Including the cities of Cove, Elgin, and La Grande
157 PM PST Sun Jan 8 2023

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Grande Ronde Valley.

* WHEN...From 4 AM to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ029-090700-
/O.NEW.KPDT.WI.Y.0003.230109T1200Z-230110T0000Z/
Foothills of the Blue Mountains of Washington-
Including the city of Walla Walla
157 PM PST Sun Jan 8 2023

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY ALONG THE
BASE OF THE WASHINGTON BLUE MOUNTAINS...

* WHAT...Southeast winds 25 to 35 mph with gusts 45 to 55 mph 
  expected along the base of the Blue Mountains.

* WHERE...Foothills of the Blue Mountains of Washington.

* WHEN...From 4 AM to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds are expected east of
  Waitsburg and Walla Walla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
3 follow-up statements
343 
WWUS76 KPDT 090619
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1019 PM PST Sun Jan 8 2023

ORZ507-091515-
/O.CON.KPDT.HW.W.0004.230109T1200Z-230110T0000Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the city of Pilot Rock
1019 PM PST Sun Jan 8 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST
MONDAY ALONG THE BASE OF THE OREGON BLUE MOUNTAINS...

* WHAT...Southeast winds 35 to 45 mph with gusts 55 to 65 mph 
  expected along the base of the Blue Mountains.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...From 4 AM to 4 PM PST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines
  and can cause power outages. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest winds are expected along the 
  base and slopes of the Blue Mountains. Routes affected include 
  Interstate 84, Highway 11, and Highway 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ508-091515-
/O.CON.KPDT.WI.Y.0003.230109T1200Z-230110T0000Z/
Foothills of the Southern Blue Mountains of Oregon-
Including the cities of Heppner, Condon, and Fossil
1019 PM PST Sun Jan 8 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Foothills of the Southern Blue Mountains of Oregon.

* WHEN...From 4 AM to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ049-091515-
/O.CON.KPDT.WI.Y.0003.230109T1200Z-230110T0000Z/
Grande Ronde Valley-
Including the cities of Cove, Elgin, and La Grande
1019 PM PST Sun Jan 8 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Grande Ronde Valley.

* WHEN...From 4 AM to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ029-091515-
/O.CON.KPDT.WI.Y.0003.230109T1200Z-230110T0000Z/
Foothills of the Blue Mountains of Washington-
Including the city of Walla Walla
1019 PM PST Sun Jan 8 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY
ALONG THE BASE OF THE WASHINGTON BLUE MOUNTAINS...

* WHAT...Southeast winds 25 to 35 mph with gusts 45 to 55 mph 
  expected along the base of the Blue Mountains.

* WHERE...Foothills of the Blue Mountains of Washington.

* WHEN...From 4 AM to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds are expected east of 
  Waitsburg and Walla Walla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
902 
WWUS76 KPDT 091138
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
338 AM PST Mon Jan 9 2023

ORZ507-100000-
/O.CON.KPDT.HW.W.0004.230109T1200Z-230110T0000Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the city of Pilot Rock
338 AM PST Mon Jan 9 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ALONG THE BASE OF THE OREGON BLUE MOUNTAINS...

* WHAT...Southeast winds 35 to 45 mph with gusts up to 65 mph 
  expected along the base of the Blue Mountains.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest winds are expected along the base
  and slopes of the Blue Mountains. Routes affected include
  Interstate 84 east of Pendleton, Highway 11, and Highway 395 
  south of Pendleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ508-100000-
/O.CON.KPDT.WI.Y.0003.230109T1200Z-230110T0000Z/
Foothills of the Southern Blue Mountains of Oregon-
Including the cities of Heppner, Condon, and Fossil
338 AM PST Mon Jan 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph 
  expected, mainly along the base of the Blue Mountains.

* WHERE...Foothills of the Southern Blue Mountains of Oregon.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ049-100000-
/O.CON.KPDT.WI.Y.0003.230109T1200Z-230110T0000Z/
Grande Ronde Valley-
Including the cities of Cove, Elgin, and La Grande
338 AM PST Mon Jan 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Southeast winds 30 to 40 mph with gusts u45 to 55 mph 
  expected.

* WHERE...Southern portion of the Grande Ronde Valley south of 
  LaGrande.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ029-100000-
/O.CON.KPDT.WI.Y.0003.230109T1200Z-230110T0000Z/
Foothills of the Blue Mountains of Washington-
Including the city of Walla Walla
338 AM PST Mon Jan 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
ALONG THE BASE OF THE WASHINGTON BLUE MOUNTAINS...

* WHAT...Southeast winds 25 to 35 mph with gusts 45 to 55 mph 
  expected, mainly along the base of the Blue Mountains.

* WHERE...Foothills of the Blue Mountains of Washington.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds are expected east of 
  Waitsburg and Walla Walla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
242 
WWUS76 KPDT 092243
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
243 PM PST Mon Jan 9 2023

ORZ507-092345-
/O.CAN.KPDT.HW.W.0004.000000T0000Z-230110T0000Z/
Foothills of the Northern Blue Mountains of Oregon-
243 PM PST Mon Jan 9 2023

...HIGH WIND WARNING IS CANCELLED...

Winds have weakened across the area, though breezy conditions and
occasional strong gusts may still be possible over the next couple
of hours.

$$

ORZ049-508-WAZ029-092345-
/O.CAN.KPDT.WI.Y.0003.000000T0000Z-230110T0000Z/
Grande Ronde Valley-
Foothills of the Southern Blue Mountains of Oregon-
Foothills of the Blue Mountains of Washington-
243 PM PST Mon Jan 9 2023

...WIND ADVISORY IS CANCELLED...

Winds have weakened across the area, though breezy conditions and
occasional strong gusts may still be possible over the next couple
of hours.

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Jan 8, 9:40 AM PST, 4 hours 17 minutes earlier.

Area forecast discussion, Jan 8, 9:40 AM PST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
940 AM PST Sun Jan 8 2023

.MORNING UPDATE...Bands of lower elevation rain and mountain snow
continue to push northward across the intermountain PacNW this
morning. This is associated with a frontal boundary passage
occurring over the area now and a shortwave trough now positioned
over southwest OR and northern CA. The frontal boundary passage at
the surface also resulted in tightened surface pressure gradients
across the Blue Mountains, with strong downsloping southerly winds
along the Blue Mountain foothills in OR and WA, as well as through
the southern Grande Ronde valley.

Today, precipitation activity will taper off to the mountains
through this afternoon as the frontal boundary and remnants of
the shortwave trough exits to the north of the forecast area.
Outside of the higher peaks along the WA Cascade crests, any light
snow or light rain accumulations will be fairly low, with only a
couple hundreths in the lower elevations and up to a quarter inch
of QPF in the mountains; up to 2 inches of additional snow
accumulations will also be possible through this evening in the
mountains. Post frontal passage, the surface gradients across the
Blues are expected to relax through the afternoon, resulting in
winds weakening through this afternoon along the Blue Mountain
foothills and the southern Grande Ronde valley. Later tonight, a
transient ridge will move across the region resulting in a brief
respite from snow/rain across most of the forecast area. However,
surface pressure gradients across the Blues will tighten again
tonight, resulting in breezy winds through the Grande Ronde valley
and downsloping southerly winds across the Blue Mountain
foothills. Lawhorn/82

&&

.AVIATION...18Z TAFs...A weather system will produce
periods of showers across the forecast area today with showers
decreasing and ending late afternoon and evening. Expecting mostly
VFR conditions with brief MVFR conditions related to passing
showers. Exceptions are DLS and YKM where some fog is forecast to
continue through the morning producing MVFR to IFR conditions.
Forecast winds are light and mostly variable at DLS, YKM, and PSC,
but breezy southwest to southeast winds of 10-20 kts with gusts of
25-30 kts are on tap for PDT, RDM, BDN, and ALW. Another weather
system will bring lowering ceilings and increasing
precipitation chances Monday morning. Plunkett/86

&&

.PREV DISCUSSION... /issued 311 AM PST Sun Jan 8 2023/

SHORT TERM...TODAY THROUGH TUESDAY...Current radar and infrared
satellite imagery showing light returns flowing through the Lower
Columbia Basin, Eastern Gorge, Blue Mountains/Foothills, and along
the east slopes of the Cascades under mostly cloudy skies. These
conditions are associated with a shortwave that is out ahead of
the parent upper level trough that will nearing the coast this
morning, keeping chances for light showers through the Basin and
snowfall over the Cascades, Blues, and Wallowas through the
afternoon. An upper level ridge, located to our east over the
Central/Western US, will inhibit rain amounts through our area as
its influence deflects the upper level trough to our north this
afternoon and evening. Thus, rain amounts of less than 0.05 inch
are expected through the day today for lower elevations of the
Basin, with 0.05 to 0.15 inch likely through the foothills of the
Northern Blue Mountains and across the east slopes of the
Washington Cascades. Snow levels will stay between 3500-4500 feet
through the area, with the exception of the east slopes of the
Washington Cascades and the Yakima/Kittitas Valleys which should
be between 2500-3500 feet. This is due to colder air that is
trapped in these more protected valleys, which will provide the
potential for isolated freezing rain in these aforementioned
areas. surface temperatures should be right around freezing, so
little to no ice accumulations are expected as any events that
materialize should also stay brief. Minimal snow amounts are also
likely through the Cascades, Blues, and Wallowas, with 1 to 3
inches through the day. Elevations above 4500 feet may incur 2 to
5 inches, but these areas will be focused more through the Eagle
Caps and along Cascade Crest.

The upper level ridge will push onshore along the Northern
California/Southern Oregon coasts this morning, tightening
pressure gradients across the Blue Mountains as it interacts with
the upper level ridge to our east. This, coupled with downsloping,
south-southwesterly winds, will produce windy conditions through
the base of the Northern Blue Mountains, Foothills of the Southern
Blue Mountains, and the Grande Ronde Valley. Thus, a High Wind
Warning is in effect until 1 PM PST Sunday for the Base of the
Northern Blue Mountains of Oregon as wind gusts of up to 65 mph
will be possible. Wind Advisories are also in effect through the
Northern Blue Mountain Foothills of Washington, Southern Blue
Mountain Foothills, and the Grande Ronde Valley until 1 PM PST as
wind gusts of 50 mph will be possible. Confidence is moderate to
high (60-80%) in these wind gust values, as the NBMv4.1 highlights
a 75% chance of wind gusts above 55 mph for the Base of the
Northern Blue Mountains of Oregon, and also a 75% of wind gusts
above 47 mph through the Grande Ronde Valley, Foothills of the
Southern Blue Mountains, and the Northern Blue Mountain Foothills
of Washington. The ECMWF EFI also highlights unclimatologically
high wind values across these aforementioned areas, with ensembles
also in agreement and focusing peak winds between 7 AM PST and 10
AM PST this morning.

The shortwave associated with the upper level trough will pass
through our area this afternoon, followed closely behind by a
transient ridge that will allow showers to tapper off through the
afternoon and early evening. This respite will be brief as a
stronger upper level trough digs along the eastern Pacific to
again provide widespread showers and mountain snow through much of
the day Monday as a shortwave spins off the parent low and slides
through our area. The parent low will stay along the coast and
travel north due to the broad upper level ridge still located over
the Central/Western US. The much stronger shortwave coupled with
significant southwest flow aloft will attribute to slightly
higher rain/snow accumulation amounts, with 0.05 to 0.15 inch
expected through south-central Washington and 0.05 to 0.10 inch
through north-central Oregon. Snow amounts of 1 to 4 inches are
anticipated across the Cascades, Blues, and Wallowas, with 6+
inches possible above 5000 feet. Snow levels will be between 2500
and 3500 feet through south-central Washington and 3000 to 4000
feet through north-central Oregon. Rain/snow chances will again
taper off through the evening hours as another transient ridge
follows closely behind the departing shortwave Monday night into
Tuesday. This will allow for a relatively dry day for the area on
Tuesday, with the exception of Central Oregon which may not have
enough ridge influence to inhibit deep southerly flow bringing a
chance of light precipitation through the late morning/early
afternoon on Tuesday.

Temperatures will stay above average through Tuesday, but will be
trending colder as highs will drop from the upper 40s to low 50s
today into the mid to low 40s by Tuesday for lower elevations.
Lows will also be on a downward trend as they approach the upper
20s to lower 30s on Tuesday across the Basin. 75

LONG TERM...WEDNESDAY THROUGH SUNDAY...Wednesday will see a deep
upper level trough over the eastern Pacific with a closed low at its
center. This closed low will cause the trough to slow its eastward
progression and allow an upper level ridge to build over the western
USA. This will place the Pacific Northwest under a southwest flow
with a series of moisture surges coming out of the trough and over
the ridge Wednesday through Thursday. Snow levels start out low on
Wednesday but then quickly rise with the exception of along the east
slopes of the Washington Cascades where some cold air will likely
remain trapped and thus continue seeing low snow levels.

The closed low will eject out of the trough late Thursday and move
up the Canadian coast on Friday while leaving an open wave trough
over the eastern Pacific. This will allow the now open wave trough
to resume a slow eastward progression Friday through Sunday. The
southwest flow continues but models are not showing any well
organized systems Friday and Saturday so it looks like a low POP and
QPF forecast heading into the weekend. Ensemble models agree in
moving the trough into the western USA late Saturday and Sunday but
the deterministic runs are hinting at a new closed low forming in
the bottom of the trough and moving towards California. This creates
a high degree of uncertainty so forecast confidence fades as the
weekend approaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  53  36  47  31 /  40  10  60  20
ALW  51  36  47  33 /  60  20  50  30
PSC  47  31  41  33 /  50  10  70  30
YKM  39  29  36  27 /  70  10  80  30
HRI  51  34  43  32 /  50  10  60  20
ELN  34  25  34  27 /  80  10  70  30
RDM  47  34  47  28 /  20  30  80  20
LGD  41  31  40  33 /  50  10  60  30
GCD  45  31  43  31 /  50  10  80  20
DLS  46  35  42  35 /  70  20 100  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory until 1 PM PST this afternoon for ORZ049-508.

     High Wind Warning until 1 PM PST this afternoon for ORZ507.

WA...Wind Advisory until 1 PM PST this afternoon for WAZ029.

&&

MORNING UPDATE...82
SHORT TERM...75
LONG TERM....91
AVIATION...86

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 1:57 PM PSTWind AdvisoryPDTGilliam, Morrow, Union, Wheeler25 hr

Nearby

High Wind Warnings in Oregon, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.